Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 20, 2013, 4:57 PM EDT for Clinton County, Fayette County, Highland County, Ohio. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2013, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 20, 2013, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, OH, Fayette County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 22 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:49 PM EDT | FLOOD | 3 S New Vienna, OH | HIGH WATER OVER WOLFE ROAD AND MAD RIVER ROAD. |
| Jul 20, 5:49 PM EDT | FLASH FLOOD | 2 Wsw Leesburg, OH | DEEP HIGH WATER OVER UNDERGROUND ROAD. IMPASSIBLE FOR VEHICLES. |
| Jul 20, 5:49 PM EDT | FLASH FLOOD | 3 Sw Leesburg, OH | DEEP HIGH WATER OVER JONES ROAD AND NEW VIENNA ROAD. VEHICLES WERE REPORTEDLY FLOODED OUT ON ATTEMPTS TO CROSS. |
| Jul 20, 5:49 PM EDT | FLASH FLOOD | 4 Ese New Vienna, OH | DEEP HIGH WATER REPORTED OVER CAREYTOWN ROAD. IMPASSIBLE FOR VEHICLES. |
| Jul 20, 6:40 PM EDT | FLASH FLOOD | 2 Ssw Leesburg, OH | WATER RUSHING OVER ROADS AT US 62 AND FAIRFIELD RD. |
| Jul 20, 7:24 PM EDT | HEAVY RAIN 3.69 | 4 S Leesburg, OH | STORM TOTAL MEASURED RAINFALL. RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS51 KILN 202057
FFWILN
OHC027-047-071-210000-
/O.NEW.KILN.FF.W.0025.130720T2057Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
CLINTON COUNTY IN SOUTHWEST OHIO...
NORTHERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
* UNTIL 800 PM EDT.
* AT 454 PM EDT...RADAR AND SPOTTER REPORTS INDICATED THAT
THUNDERSTORMS HAD PRODUCED VERY HEAVY RAIN ACROSS THE WARNED AREA.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN SOME LOCALES.
HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
GREENFIELD...HILLSBORO...WILMINGTON...LEESBURG...LYNCHBURG...NEW
VIENNA AND SABINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
3947 8345 3938 8341 3937 8337 3927 8339
3924 8337 3925 8335 3920 8335 3917 8387
$$
AR2 follow-up statements
213
WGUS71 KILN 202213
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT SAT JUL 20 2013
OHC027-047-071-210000-
/O.CON.KILN.FF.W.0025.000000T0000Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON OH-FAYETTE OH-HIGHLAND OH-
613 PM EDT SAT JUL 20 2013
...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO...AND NORTHERN HIGHLAND AND CLINTON COUNTIES IN
SOUTHWEST OHIO UNTIL 800 PM EDT...
AT 606 PM EDT...RADAR INDICATED THAT HEAVY RAIN HAD ENDED ACROSS THE
WARNED AREA. HOWEVER...VERY HEAVY RAINFALL OCCURRED THIS
AFTERNOON...WITH ONE AND A HALF TO THREE INCHES OF RAIN ESTIMATED.
LAW ENFORCEMENT IN HIGHLAND COUNTY HAS REPORTED FLOODED
ROADWAYS...COMPLETELY IMPASSABLE TO VEHICLES.
THE LOCATIONS MOST IMPACTED INCLUDE...
NEW VIENNA...HIGHLAND...LEESBURG AND SAMANTHA.
OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...
GREENFIELD...HILLSBORO...WILMINGTON...LYNCHBURG...
SABINA...MIDLAND...MARTINSVILLE...RUSSELL...EAST MONROE...
CUBA...COWAN LAKE STATE PARK...RAINSBORO AND KINGMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
3947 8345 3938 8341 3937 8337 3927 8339
3924 8337 3925 8335 3920 8335 3917 8387
$$
HATZOS448
WGUS71 KILN 202337
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT SAT JUL 20 2013
OHC027-047-071-202344-
/O.CAN.KILN.FF.W.0025.000000T0000Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON OH-FAYETTE OH-HIGHLAND OH-
737 PM EDT SAT JUL 20 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN FAYETTE
COUNTY IN CENTRAL OHIO...AND NORTHERN HIGHLAND AND CLINTON COUNTIES
IN SOUTHWEST OHIO HAS BEEN CANCELLED...
HEAVY RAIN HAS ENDED AND WATER WAS BEGINNING TO RECEDE. THE FLASH
FLOOD THREAT HAS ENDED AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. HOWEVER...HIGH WATER REMAINS ACROSS A NUMBER OF ROADS
ACROSS NORTHERN HIGHLAND COUNTY WHERE A COUNTY FLOOD WARNING IS IN
EFFECT UNTIL 1030 PM FOR THIS RESIDUAL HIGH WATER.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
3947 8345 3938 8341 3937 8337 3927 8339
3924 8337 3925 8335 3920 8335 3917 8387
$$
ARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:07 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 20, 4:07 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 407 PM EDT SAT JUL 20 2013 .SYNOPSIS... A COLD FRONT AND ASSOCIATED WIDESPREAD CONVECTION WILL BECOME NEARLY STATIONARY SOUTH OF THE OHIO RIVER TONIGHT. A CHANCE OF THUNDERSTORMS WILL PERSIST ON SUNDAY MAINLY OVER SOUTHERN LOCATIONS CLOSER TO THE STALLED BOUNDARY. A TROUGH OF LOW PRESSURE WILL BRING THE LIKELIHOOD FOR THUNDERSTORMS AREA-WIDE ON MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WITH A FRONTAL BOUNDARY POSITIONED JUST NORTH OF THE AREA...PRE FRONTAL CONVECTION IS ONGOING. SEVERE THUNDERSTORM WATCH NUMBER 425 REMAINS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF THE CWA. SEVERE WEATHER HAS BEEN LIMITED SO FAR BUT WE MAY SEE FURTHER INTENSIFICATION OF CELLS AS THEY ENCOUNTER CAPES OVER 3000 J/KG IN SOUTHERN COUNTIES. THUNDERSTORMS WILL CONTINUE TO REDEVELOP THROUGH EARLY EVENING AS THE FRONT MOVES IN. CONVECTION WILL MOVE FARTHER SOUTH LATER TONIGHT AND WILL WEAKEN WITH LOSS OF DAYTIME HEATING AS THE FRONT CROSSES THE OHIO RIVER. LOWS WILL BE IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... STALLED BOUNDARY OVER KENTUCKY WILL KEEP A CHANCE OF THUNDERSTORMS MAINLY OVER SOUTHERN COUNTIES ON SUNDAY. HIGH PRESSURE OVER THE GREAT LAKES SHOULD CURTAIL CONVECTION IN NORTHERN LOCATIONS. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 80S. FOR SUNDAY NIGHT...THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM THE SOUTHWEST AS A RATHER VIGOROUS WAVE OF LOW PRESSURE MOVES TOWARD THE REGION. LOWS WILL AGAIN BE IN THE MID AND UPPER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... ACTIVE WEATHER PATTERN THRU THE MIDDLE OF NEXT WEEK. EMBEDDED SHORTWAVE IN WESTERLY MID LEVEL FLO TO INDUCE A SFC WAVE WHICH TRACKS NE THRU THE GREAT LAKES LATER MONDAY/TUESDAY WITH WARM FRONT MOVING NORTHWARD THRU THE THE REGION. WILL RAMP POPS UP TO LKLY MONDAY AND THEN GO WITH CHANCE POPS IN THE WARM SECTOR ON TUESDAY. TEMPERATURES AROUND 5 DEGREES BELOW NORMAL MONDAY AND THEN CLOSE TO NORMAL TUESDAY. MAIN SFC WAVE LOOKS TO TRACK THRU THE OHIO VALLEY WED. WILL SHOW ANOTHER ENHANCED CHANCE OF THUNDER. DUE TO PRECIPITATION AND PASSAGE OF A COLD FRONT EXPECT WEDNESDAYS TEMPERATURES TO BE A LTL BELOW NORMAL. MID/UPR LEVEL RIDGE TO BUILD OVER THE WESTERN US WITH SFC HIGH PRESSURE SLIDING SE INTO THE OHIO VALLEY. THIS HIGH WILL PROVIDE DRY WEATHER CONDITIONS THRU THE END OF THE WEEK. TEMPERATURES ON THURSDAY LOOK TO BE A AROUND 5 DEGREES BELOW NORMAL...WITH HIGHS RANGING FROM THE UPPER 70S NORTHWEST TO THE LOWER 80S SE. READINGS CLOSER TO NORMAL EXPECTED FOR FRIDAY WITH HIGHS RANGING FROM THE LOWER 80S NORTHWEST TO THE MID 80S SOUTHEAST. SHORTWAVE AND ASSOCIATED SFC FRONT TO PROVIDE NEXT CHANCE FOR THUNDER LATE FRIDAY NIGHT AND SATURDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROPAGATE SOUTHEAST THROUGH THE SOUTHERN TAF SITES THIS AFTERNOON. CONVECTION IS BEING DRIVEN BY PREVIOUS OUTFLOW BOUNDARIES FROM UPSTREAM CONVECTION AND SOME PREFRONTAL CONVERGENCE. A COLD FRONT WAS LAGGING WELL BEHIND THIS PRECIPITATION AND WILL SLOWLY SEEP SOUTHWARD TOWARD THE OHIO RIVER THROUGH THE OVERNIGHT HOURS. THERE IS AN OUTSIDE CHANCE THAT A FEW SHOWERS/STORMS MAY FIRE ALONG THE FRONT ITSELF...BUT THIS IS EXPECTED TO REMAIN TO THE NORTH OF THE NORTHERN TAF SITES BEFORE THEY DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SOME IFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS THIS AFTERNOON. WITH THE FRONT BECOMING PARALLEL TO THE UPPER LEVEL FLOW...FRONT SHOULD STALL OUR NEAR OR SOUTH OF THE OHIO RIVER BY SUNDAY MORNING. SOME PARTIAL CLEARING IS EXPECTED OVERNIGHT AND THIS MAY LEAD TO SOME MVFR TO LOCAL IFR FOG. TOUGH AT THIS POINT TO GET TOO SPECIFIC. ON SUNDAY...STALLED FRONTAL BOUNDARY WILL BEGIN TO MOVE BACK TO THE NORTHEAST AS A WARM FRONT LATE IN THE DAY IN RESPONSE TO AN UPPER LEVEL DISTURBANCE DIGGING TOWARD THE REGION FROM THE NORTHWEST. MIST/FOG SHOULD DISSIPATE BY MID TO LATE MORNING...RESULTING IN SOME SCT-BKN CUMULUS CLOUDS. THERE COULD BE A LATE DAY THUNDERSTORMS NEAR THE KCVG/KLCK TAF SITES AS WARM FRONT ADVANCES...BUT THIS IS FAR OUT ENOUGH TO LEAVE OUT FOR NOW. OUTLOOK...THUNDERSTORMS LIKELY MONDAY. THUNDERSTORMS POSSIBLE TUESDAY INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, Jul 20, 11:27 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1127 AM EDT SAT JUL 20 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065- 070>074-077>082-088-210900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1127 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL AND HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. OHZ026-034-035-210900- HARDIN-MERCER-AUGLAIZE- 1127 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 4:03 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT SAT JUL 20 2013 OHZ061-062-070-071-202030- BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH- 403 PM EDT SAT JUL 20 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHERN MONTGOMERY...SOUTHWESTERN GREENE AND NORTHEASTERN BUTLER COUNTIES THROUGH 430 PM EDT... AT 400 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR POAST TOWN HEIGHTS...MOVING EAST AT 30 MPH. STORM HAZARDS INCLUDE... WINDS TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN... MIAMISBURG...SPRINGBORO AND WAYNESVILLE. ALSO...PEKIN...CENTERVILLE...GENNTOWN...LYTLE...BELLBROOK...CAESAR CREEK STATE PARK...OREGONIA...MOUNT HOLLY...ROXANNA AND SPRING VALLEY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3963 8400 3939 8401 3949 8447 3967 8444 AR
Local storm report, Jul 20, 4:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 N WILMINGTON 39.47N 83.83W
07/20/2013 M2.05 INCH CLINTON OH NWS EMPLOYEE
FELL IN 1.5 HRS ENDING AT 4 PM.
&&
KURZLocal storm report, Jul 20, 4:24 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HEAVY RAIN 3 NNW DOWNTOWN DAYTON 39.81N 84.21W
07/20/2013 M2.60 INCH MONTGOMERY OH TRAINED SPOTTER
RAINFALL TOTAL SO FAR TODAY. OF THIS...1.4 INCHES FELL
WITH THE LAST STORM.
&&
KURZSpecial weather statement, Jul 20, 4:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT SAT JUL 20 2013
OHZ071-072-202100-
CLINTON OH-WARREN OH-
428 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT WARREN AND NORTHWESTERN CLINTON
COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 63 AT STATE ROUTE 741...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEBANON...MORROW AND
WAYNESVILLE.
ALSO...SOUTH LEBANON...PEKIN...GENNTOWN...FORT ANCIENT...OREGONIA...
MIDDLEBORO...CORWIN...CLARKSVILLE...CAESAR CREEK STATE PARK AND
HARVEYSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3957 8400 3957 8398 3934 8394 3932 8431
3949 8433
ARLocal storm report, Jul 20, 4:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST NEWTOWN 39.12N 84.35W
07/20/2013 M60 MPH HAMILTON OH TRAINED SPOTTER
&&
KURZSpecial weather statement, Jul 20, 4:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SAT JUL 20 2013
KYZ093-OHZ077>079-202115-
CAMPBELL KY-BROWN OH-HAMILTON OH-CLERMONT OH-
441 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHEASTERN
HAMILTON...NORTHWESTERN BROWN AND CAMPBELL COUNTIES THROUGH 515 PM
EDT...
AT 437 PM EDT...RADAR INDICATED A GUST FRONT AHEAD OF STRONG
THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH. HEAVY RAIN WITH
FREQUENT LIGHTING WILL DEVELOP AFTER THESE STRONG WINDS PASS.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND...
AMELIA...BATAVIA...BETHEL AND MOUNT ORAB.
ALSO...WITHAMSVILLE...MULBERRY...PERINTOWN...WILLOWVILLE...MOUNT
REPOSE...DAY HEIGHTS...SPRINGVALE...CLERMONT COUNTY AIRPORT...LINDALE
AND GOSHEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3895 8436 3922 8432 3925 8396 3925 8390
3887 8391
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:27 AM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 20, 9:34 AM EDT | Special Weather Statement | ILN | Logan | 41 min |
| Jul 20, 10:12 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Logan, Union | 48 min |
| Jul 20, 10:39 AM EDT | Special Weather Statement | ILN | Darke | 51 min |
| Jul 20, 10:55 AM EDT | Special Weather Statement | ILN | Delaware | 50 min |
| Jul 20, 11:00 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 45 min |
| Jul 20, 11:35 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery, Shelby | 55 min |
| Jul 20, 12:00 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Logan, Miami, Shelby | 2 hr |
| Jul 20, 12:20 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Jul 20, 12:21 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Franklin, Madison, Pickaway | 39 min |
| Jul 20, 12:44 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Jul 20, 1:45 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 3 hr |
| Jul 20, 2:47 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
| Jul 20, 2:54 PM EDT | Special Weather Statement | ILN | Preble | 36 min |
| Jul 20, 3:26 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 2 hr |
| Jul 20, 3:33 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 20, 3:45 PM EDT | Areal Flood Advisory | ILN | Clinton, Greene, Warren | 2 hr |
| Jul 20, 3:48 PM EDT | Special Weather Statement | ILN | Highland | 42 min |
| Jul 20, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pike, Ross | 52 min |
| Jul 20, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 48 min |
| Jul 20, 4:03 PM EDT | Special Weather Statement | ILN | Warren | 27 min |
| Jul 20, 4:10 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Pike, Ross | 2 hr |
| Jul 20, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 43 min |
| Jul 20, 4:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Jul 20, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Jul 20, 5:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 20, 5:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Jul 20, 7:31 PM EDT | Areal Flood Warning | ILN | Highland | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.